Table of Contents
Conference Papers in Mathematics
Volume 2013, Article ID 721406, 7 pages
http://dx.doi.org/10.1155/2013/721406
Conference Paper

Sensitivity Analysis in a Dengue Epidemiological Model

1School of Business, Polytechnic Institute of Viana do Castelo, 4930-678 Valença, Portugal
2R&D Centre Algoritmi, Department of Production and Systems, University of Minho, 4710-057 Braga, Portugal
3R&D Centre CIDMA, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

Received 14 June 2013; Accepted 30 June 2013

Academic Editors: G. S. F. Frederico, N. Martins, and A. J. Zaslavski

This Conference Paper is based on a presentation given by Helena Sofia Rodrigues at “The Cape Verde International Days on Mathematics 2013” held from 22 April 2013 to 25 April 2013 in Praia, Cape Verde.

Copyright © 2013 Helena Sofia Rodrigues et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Epidemiological models may give some basic guidelines for public health practitioners, allowing the analysis of issues that can influence the strategies to prevent and fight a disease. To be used in decision making, however, a mathematical model must be carefully parameterized and validated with epidemiological and entomological data. Here an SIR (S for susceptible, I for infectious, and R for recovered individuals) and ASI (A for the aquatic phase of the mosquito, S for susceptible, and I for infectious mosquitoes) epidemiological model describing a dengue disease is presented, as well as the associated basic reproduction number. A sensitivity analysis of the epidemiological model is performed in order to determine the relative importance of the model parameters to the disease transmission.